MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer notified siemens of discordant results when testing a patient sample with advia centaur cp total hcg (thcg) lot 357.The patient sample was tested in duplicate.The replicates were discordant from each other, and the lower (negative) result was believed to be accurate based on the patient's clinical history.There are no allegations of patient or user intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
A united states (ous) customer contacted the siemens customer care center to report discordant results when testing a patient sample with advia centaur cp total hcg (thcg) lot 357.Siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2024-00306 initial report with the fda on 16-may-2024.Siemens has concluded the investigation for a united states customer who obtained falsely elevated results for a patient on the advia centaur cp total hcg (thcg) assay with reagent lot 357.The customer expected (negative) results based on the patient's clinical history (not pregnant, day 3 of menstrual cycle).Siemens reviewed quality control (qc) results, which showed recovery within acceptable ranges.When the system was visually inspected by a siemens customer service engineer (cse), an observation was made that fluid was intermittently dripping back into cuvettes at the wash station.The cse replaced parts and the system was then primed, and fluid was no longer seen dripping at the wash station.The instrument was re-calibrated, and qc and precision were tested and found to be acceptable following service.The customer has monitored the analyzer and performance remains acceptable.A product problem was not identified.The customer is operational, and the reported issue was resolved by service part replacement.A product problem was not identified.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.Corrections: 1.Section b6 of mdr 1219913-2024-00306 initial report filed 16-may-2024 incorrectly identifies the result of 1.5 miu/ml as correct, but it should be identified as discordant.Both results listed were considered erroneous as the patient was on day 3 of her menstrual cycle who was not pregnant, therefore results should have been < 0.6 miu/ml.2.Section h10 of mdr 1219913-2024-00306 initial report filed 16-may-2024 contains a typographical error where the statement "a united states (ous) customer contacted the siemens customer care center to report discordant results when testing a patient sample with advia centaur cp total hcg (thcg) lot 357." should read, "a united states (us) customer." c.

Brand Name
ADVIA CENTAUR CP TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 10591
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key19327727
Report Number1219913-2024-00306
Device Sequence Number6816114
Product Code DHA
UDI-Device Identifier00630414505152
UDI-Public00630414505152
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2024
Device Model NumberN/A
Device Catalogue Number10308984
Device Lot Number357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale